Discussions that mention prozac

Depression board


Quote from LostCause:
Ive only been on lexapro for 3 days now and i already feel like im having sexual side effects. Do u think its to soon for these to be kicking in? Is it just in my mind?
How many of you have experienced sexual side effects? Does everyone have them?
PLZ reply!!

[This message has been edited by LostCause (edited 06-24-2003).]

Sexual side effects hit me right away. Doc said it would go away after awhile, but I was on Prozac before this and the sexual side effects never went away. Problem with most of these drugs are sexual side effects. It's hard to choose to give up your sex life or let these meds make you feel better.
Quote from rstarre:
Sexual side effects hit me right away. Doc said it would go away after awhile, but I was on Prozac before this and the sexual side effects never went away. Problem with most of these drugs are sexual side effects. It's hard to choose to give up your sex life or let these meds make you feel better.


I don't think that you have to give up your sex life...For me, I just stopped expecting to have an organsm, or getting upset if I didn't have one. I figured I still enjoyed sex with my husband for the simple fact of being close to him, and knowing I was making him feel good. AND more importantly my depression and anxiety was getting much better. And then one day wha-la! Boy was surprised! I think its because I stopped thinking about it, and focusing on it...Even though the sexual side effects have improved drastically, sometimes I still don't climax, ESPECIALLY if time is a factor, but I don't get upset...I still like having sex...My husband is sure to give me extra attention the next time....Hope this helps and I hope you have a patient partner...Just tell yourself its not forever, but your depression NEEDS to get better FIRST...I know it seems that lack of sex is one more thing to be depressed about, but its not...Be patient...Get better...I know a lot of people find that after they take a certain dose and feel better for a few months, and then have the dose a lowered a bit, the side effects can get better too...Its not forever...the meds are temporary...Focus on getting better and taking care of you...Best Wishes!! ;)